Welcome to the Virtual MS Center!
You can ask any question you want about Multiple Sclerosis and one of our experts will answer it. Click below to ask your question and the answer will be posted to this page as soon as possible.
Here is My Question:
I have read on several drug related sites that muscle twitching with the use of Aubagio is less common but still been reported. Is this normal for this medication because this is the first medication I have taken for MS and it worried me when I developed the muscle twitching. I also know that muscle twitching as a whole is not related to MS b/c it is linked with the CNS and muscle twitching the PNS but is it possible for MS to be linked to some muscle twitching?
You are right that Aubagio has been associated (infrequently) with muscle twitching. Muscle can be affected from MS due to central nervous system disease (CNS), but we tend to see more cramping and muscle tightness (spasticity) in this setting. This can be a fairly subtle distinction from regular muscle twitching seen for peripheral nervous system (PNS) disease--which is not a part of MS--and medication side effect. As long as the twitching isn't a disabling feature for you, it may be worthwhile to continue on Aubagio as its benefits for you may far outweigh the twitching you are experiencing (this should be discussed with your physician).
A. Scott Nielsen MD MMSc
Neurologist and MS Specialist at Kaiser Permanente
PLEASE NOTE: The information/opinions on this site should be used as an information resource only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.